Patient :Im 18. I have ADHD and used to take vyvanse from a friend because it helped me focus on tasks and to block out irrelevant sounds and thoughts, no sideffects to worry about. I went to a psychologist and he diagnosed me with somewhat sever ADHD. I went to a psychiatrist and he also diagonsed me and is trying out adderall on me 10 mg twice a day to start out, and have been taking for three days and when I take it I can focus a little better (though not much) but my throat and chest feel tight, and my heart is racing and I feel very lightheaded at times. Is this a normal reaction? I am also on Accutane 40mg twice a day. I feel like Im going to pass out at times because I feel detatched and lightheaded and my chest and throat feel tight and also I have really shallow breathing, feels like Im not getting enough oxygen in and sometimes experience a stabbing pain on my left side by my armpit ( not extreme) . However this eased and now I took another pill it is starting again. Please help
Symptoms: Symptoms: Shallow breathing, Fast heartbeat, Tight Throat (lump like), Tight chest, anxiety (because Im scared maybe), Lightheaded at times
Thanks for using "Ask The Doctor" for posting your query.
When a person is started on Adderall, many experience such symptoms of shallow breathing, fast heart rate, tight throat, tight chest, anxiety and lightheadedness etc. This occurs as Adderall is primarily a stimulant. However, most of the symptoms settle down with time and then you may not feel the same. It may take 2-4 weeks for a body to get adjusted to these changes. If the symptoms persist then it would be wise to consider switching your Adderall to some other stimulant like methylphenidate or buropion etc.
Hope this helps,
Wish you a good health.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.